Alert archive / California / Wind Advisories in 2016

Wind Advisory 20, NWS Sacramento, CA

April 14, 2016

NWS Sacramento, CA issued this wind advisory at Apr 14, 2016, 2:04 PM PDT. It took effect at Apr 15, 2016, 10:00 AM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2016, 2:04 PM PDT (21:04 UTC)
In effect from
Apr 15, 2016, 10:00 AM PDT
Expired
Apr 15, 2016, 8:00 PM PDT
In force
10 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

520 
WWUS76 KSTO 142104
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
204 PM PDT THU APR 14 2016

...WINDY FRIDAY FOR THE VALLEY AND DELTA...

.NORTHERLY WINDS WILL INCREASE DURING THE DAY ON FRIDAY AND MAY
CAUSE DOWNED TREE LIMBS AND LOCALIZED POWER OUTAGES. THE STRONGEST
WINDS ARE EXPECTED ON THE WEST SIDE OF THE VALLEY.

CAZ016>019-151615-
/O.NEW.KSTO.WI.Y.0020.160415T1700Z-160416T0600Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...CHICO...OROVILLE...
MARYSVILLE/YUBA CITY ...SACRAMENTO ...FAIRFIELD/SUISUN ...
STOCKTON...MODESTO
204 PM PDT THU APR 14 2016

...WIND ADVISORY IN EFFECT FROM 10 AM TO 11 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 11 PM PDT FRIDAY. 

* TIMING...INCREASING DURING THE DAY FRIDAY...PEAKING FRIDAY
  EVENING.

* WINDS...NORTHERLY 15 TO 30 MPH WITH GUSTS 35 TO 40 MPH.

* IMPACTS...DOWNED TREE LIMBS AND LOCAL POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
1 follow-up statement
169 
WWUS76 KSTO 150934
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
234 AM PDT FRI APR 15 2016

...WINDY TODAY FOR THE VALLEY AND DELTA...

.NORTHERLY WINDS WILL INCREASE DURING THE DAY TODAY AND MAY CAUSE
DOWNED TREE LIMBS AND LOCALIZED POWER OUTAGES AS WELL AS CAUSE DRIVING
DIFFICULTIES FOR HIGH PROFILE VEHICLES. THE STRONGEST WINDS ARE
EXPECTED FOR THE SOUTHERN SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS.

CAZ016>019-160300-
/O.EXT.KSTO.WI.Y.0020.160415T1700Z-160416T0300Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...CHICO...OROVILLE...
MARYSVILLE/YUBA CITY ...SACRAMENTO ...FAIRFIELD/SUISUN ...
STOCKTON...MODESTO
234 AM PDT FRI APR 15 2016

...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
PDT THIS EVENING...

* TIMING...INCREASING DURING THE DAY TODAY...PEAKING THIS
  AFTERNOON INTO THE EARLY EVENING THEN DIMINISHING OVERNIGHT.

* WINDS...NORTHERLY 15 TO 30 MPH WITH GUSTS 35 TO 40 MPH.

* IMPACTS...DOWNED TREE LIMBS AND LOCAL POWER OUTAGES.

* ADDITIONAL IMPACTS...DRIVING DIFFICULTIES FOR HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Apr 14, 8:11 AM PDT, 5 hours 53 minutes earlier.

Area forecast discussion, Apr 14, 8:11 AM PDT, 5 hours 53 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
811 AM PDT THU APR 14 2016

.Synopsis...
A few mountain showers will linger today. High pressure will build
in across the area tonight through the weekend, allowing for dry
weather and a warming trend in temperatures.

&&

.Discussion...
Fast-moving cold front that swept thru the area overnight is
beginning to shift southeast out of the area. Precipitation totals
ranged from a few hundredths to two-tenths in the Valley and
around a third of an inch across higher elevations. Moderate snow
fell across the Sierra as frontal band moved through, but
conditions are beginning to improve this morning with chain
controls removed on Interstate 80. Therefore have cancelled the
winter weather advisory. Latest hi-res guidance indicates a few
showers and perhaps an isolated thunderstorm will be possible this
afternoon, mainly across the northern mountains, far northern Sac
Valley, and Sierra north of I-80. Additional accumulations will
be light so not expecting much in the way of impacts. Otherwise,
the rest of the area should remain dry.

High pressure will build in tonight and remain in control of the
area through the weekend. This will allow for dry weather and
warming temperatures. Breezy northerly winds likely across the
Coastal Range and Valley Friday. Valley highs will rebound into
the 70s on Friday and into the 80s this weekend, warming several
degrees each day.

CEO

.EXTENDED DISCUSSION (Monday THROUGH Thursday)
Strong upper ridging will continue Monday over the West Coast
resulting in well above normal temperatures. High temperatures
Monday expected mostly in the mid 80s for the Central Valley with
upper 60s to upper 70s for the mountains and foothills.

Upper low offshore forecast to brush near Northern California
coast Tuesday but models are trending track more offshore and
drier with each run. Only a slight chance of showers is expected
over the Coastal range and mountains of Western Shasta Tuesday
evening.

Forecast confidence decreases through midweek as models diverge
with solutions on track and strength of subsequent waves. For now
will continue a slight chance of showers over the Coastal and
Northern mountains into Thursday. Main impact will be cooling
temperatures with Valley highs in the lower to mid 70s by Thursday
with 50s and 60s in the mountains and foothills.

&&

.AVIATION...
General VFR conditions next 24 hours. A few wind gusts to 20 mph
possible northern sac valley this afternoon. Isolated
thunderstorms from Red Bluff north into Shasta county.

&&

.STO Watches/Warnings/Advisories...
None.

&&

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.